MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1212A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the ligasure handle was sticking closed during use.Patient involvement information is not available.
 
Additional Manufacturer Narrative
Evaluation summary.One device was received for evaluation.The returned product did not meet specification as received.Visual inspection found that the knife trigger was rotated outside of its normal radius of travel.The knife was not exposed.The reported condition was not confirmed, but an additional failure mode was found.The device could be opened and closed normally.When connected to the generator, the device activated normally.The investigation found the knife trigger to have been pulled past the mechanical stop.The entire trigger assembly had rotated outside of its normal radius of travel.This mechanical damage broke the mechanical lock that prevents the knife from deploying when not depressed.The knife did not move smoothly because of the damage to the knife assembly.The investigation identified the root cause of the reported event to be the user placing excessive force on the knife trigger during use.The mechanical assembly and knife cut of the device are tested by manufacturing prior to shipment.The instructions for use (ifu) states, inspect the instrument and cords for breaks, cracks, nick, or other damage before use.Failure to observe this causation may result in injury or electrical shock to patient or surgical team or cause damage to the instrument.If damaged, do not use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during total thyroidectomy, the device's handle was sticking closed.There was no patient injury.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai CO 20111 4
CN  201114
MDR Report Key9911280
Report Number1717344-2020-00377
Device Sequence Number3272185
Product Code GEI
UDI-Device Identifier10884521186033
UDI-Public10884521186033
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1212A
Device Catalogue NumberLF1212A
Device Lot NumberS9KH704X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1